On the gamma-logistic distribution

Ayman Alzaatreh, Indranil Ghosh, Hassan Said

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

A new generalization of the logistic distribution is defined and studied, namely, the gamma-logistic distribution. Various properties of the gamma-logistic are obtained. The structural analysis of the distribution includes moments, mode, quantiles, skewness, kurtosis, Shannon's entropy and order statistics. The method of maximum likelihood estimation is proposed for estimating the model parameters. For illustrative purposes, a real data set is analyzed as an application of the gamma-logistic distribution.

Original languageEnglish
Pages (from-to)55-70
Number of pages16
JournalJournal of Modern Applied Statistical Methods
Volume13
Issue number1
Publication statusPublished - 2014
Externally publishedYes

Fingerprint

Logistics/distribution
Gamma distribution
Shannon Entropy
Kurtosis
Skewness
Structural Analysis
Quantile
Order Statistics
Maximum Likelihood Estimation
Logistics
Moment
Model

Keywords

  • Gamma-logistic distribution
  • Order statistics
  • Reliability parameter
  • Shannon's entropy
  • T-x family of distributions

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Statistics and Probability

Cite this

On the gamma-logistic distribution. / Alzaatreh, Ayman; Ghosh, Indranil; Said, Hassan.

In: Journal of Modern Applied Statistical Methods, Vol. 13, No. 1, 2014, p. 55-70.

Research output: Contribution to journalArticle

Alzaatreh, Ayman ; Ghosh, Indranil ; Said, Hassan. / On the gamma-logistic distribution. In: Journal of Modern Applied Statistical Methods. 2014 ; Vol. 13, No. 1. pp. 55-70.
@article{830cb0cd9fd34c639439eb98917dbac4,
title = "On the gamma-logistic distribution",
abstract = "A new generalization of the logistic distribution is defined and studied, namely, the gamma-logistic distribution. Various properties of the gamma-logistic are obtained. The structural analysis of the distribution includes moments, mode, quantiles, skewness, kurtosis, Shannon's entropy and order statistics. The method of maximum likelihood estimation is proposed for estimating the model parameters. For illustrative purposes, a real data set is analyzed as an application of the gamma-logistic distribution.",
keywords = "Gamma-logistic distribution, Order statistics, Reliability parameter, Shannon's entropy, T-x family of distributions",
author = "Ayman Alzaatreh and Indranil Ghosh and Hassan Said",
year = "2014",
language = "English",
volume = "13",
pages = "55--70",
journal = "Journal of Modern Applied Statistical Methods",
issn = "1538-9472",
publisher = "Wayne State University",
number = "1",

}

TY - JOUR

T1 - On the gamma-logistic distribution

AU - Alzaatreh, Ayman

AU - Ghosh, Indranil

AU - Said, Hassan

PY - 2014

Y1 - 2014

N2 - A new generalization of the logistic distribution is defined and studied, namely, the gamma-logistic distribution. Various properties of the gamma-logistic are obtained. The structural analysis of the distribution includes moments, mode, quantiles, skewness, kurtosis, Shannon's entropy and order statistics. The method of maximum likelihood estimation is proposed for estimating the model parameters. For illustrative purposes, a real data set is analyzed as an application of the gamma-logistic distribution.

AB - A new generalization of the logistic distribution is defined and studied, namely, the gamma-logistic distribution. Various properties of the gamma-logistic are obtained. The structural analysis of the distribution includes moments, mode, quantiles, skewness, kurtosis, Shannon's entropy and order statistics. The method of maximum likelihood estimation is proposed for estimating the model parameters. For illustrative purposes, a real data set is analyzed as an application of the gamma-logistic distribution.

KW - Gamma-logistic distribution

KW - Order statistics

KW - Reliability parameter

KW - Shannon's entropy

KW - T-x family of distributions

UR - http://www.scopus.com/inward/record.url?scp=84930327779&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84930327779&partnerID=8YFLogxK

M3 - Article

VL - 13

SP - 55

EP - 70

JO - Journal of Modern Applied Statistical Methods

JF - Journal of Modern Applied Statistical Methods

SN - 1538-9472

IS - 1

ER -